Medicine time

I went to see Dr. P today.  I told her I was doing “not so great,” and that I was having moodswings.  Highs and lows, and an underlying depression I couldn’t shake.  I haven’t been depressed like this for five years.

She’s adjusting my medicine, saying that this may all be from having stopped the Thorazine last month.  I tapered off Thorazine because I had been developing Tardive Dyskinesia.  The taper, from 600 mgs to off Thorazine entirely, was very gradual, and entirely successful, or so I had thought.  My first day of no Thorazine was June 10. The moodswings started July 6.  About a month.

I can’t go back on Thorazine, because the TD will come back.  TD is permanent.  I was very, very lucky that I was able to rid myself of it by getting off Thorazine, but going back on it after getting off of it is asking for trouble, according to research.  I no longer have TD.  I no longer have extreme trouble with sunburn.  I no longer have a dry mouth.  These are wonderful things.

So Dr. P decided to raise one of my other antipsychotics.  I take two other ones, Abilify and Risperdal.  I told her not to raise the Abilify; doing so will make me binge.  So she has raised the Risperdal from 4 mgs a day to 6.  I am not thrilled about taking this amount of medication, but I suppose if it helps,  it helps.

If this doesn’t work, we will raise the Topamax.  Topamax is a medication given for migraines and seizures that is also a mood stabilizer.  I find it’s pretty good for depression and bingeing.  However, I question the necessity of a higher dose.  We will see.

Feedback and comments welcome!